PDA

View Full Version : Sublingual Ritalin = Harsher side effects, Oral Ritalin = no harsh side effects



jammy_wankz
11-03-2013, 12:13
So I was testing different ROA's for Ritalin and I found that taking Ritalin sublingually was very effective.

From what I read, sublingual has a higher BA than oral, and oral is considered quite low.

Everything was going good without much side effects, but lately, after a couple weeks of this ROA, when I try my Ritalin tablets sublingually, I started to build up a pain around my heart, and it extended to my left arm. Some of the worst side effects for your heart. I would also have trouble maintaining a calm breathing rhythm. So this is getting close to a 'heart attack' I would guess. Eventually the side effects would taper down after half an hour of discomfort and I'd feel fine.

This would happen with even with 10mg sublingually.

However, if I take 20mg orally, or even 40mg orally, I don't get any of these side effects. I can take anywhere from 2x to 4x as much ritalin orally compared to sublingually and I don't understand why I don't get that pain in my chest?

I read somewhere that sometimes its just heart burn or acid reflux, so I took some tums, but I don't think it made any difference.

I gave up on sublingual for the time being. Does a higher BA also increase the side effects? Maybe the drug is entering my system too fast? I even chew my tablets and swallow for faster effect, and I stil don't get those nasty side effects.

Toz
11-03-2013, 12:38
Ritalin are XR caps, if you are taking them sublingually I guess you are crushing what's inside the caps and putting it under your tongue? If so you are getting more ritalin in your system at once than if you would have taken the pills, leading to stronger effects and also stronger side effects.

edit: If you have the less common IR pills I guess it's because of faster onset and higher bioavailability.

jammy_wankz
11-03-2013, 12:42
Well specifically I have generic Methylphenidate Dan 20 pink pills with 5884 on the other side. I believe these are IR's.

baooozs
11-03-2013, 12:58
Methylphenidate can be taken sublingually as it has high solubility in water.

In regards to the question about your heart. Heartburn can be an indication of a heart attack, but heartburn wouldn't cause your respiratory problems, or pain in your left arm. The reason it's happening sublingually is highly speculative, but it could be due to a faster onset or/and increased potency.

I highly recommend you see a cardiologist. Stimulants generally only cause heart problems for people with underlying conditions.

hatrix
11-03-2013, 19:49
This could be completely caused by anxiety. You get the thought in your head that one ROA has bad side effects and bam, you experience those bad side effects.

I found it hard to believe you could take 10mg sublingually and almost suffer what you say is close to a heart attack, but 40mg orally doesn't cause any of those side effects. That sounds exactly like anxiety or psychosomatic symptoms. In other words, it's all in your head.

Not calling you crazy, just saying even with the faster onset and higher BA, it doesn't really account for such drastic difference in effects.

xeuphoriax
07-07-2014, 22:26
This could be completely caused by anxiety. You get the thought in your head that one ROA has bad side effects and bam, you experience those bad side effects.

I found it hard to believe you could take 10mg sublingually and almost suffer what you say is close to a heart attack, but 40mg orally doesn't cause any of those side effects. That sounds exactly like anxiety or psychosomatic symptoms. In other words, it's all in your head.

Not calling you crazy, just saying even with the faster onset and higher BA, it doesn't really account for such drastic difference in effects.

This.